Weight Gain

by Janet
(Mercer, PA)

I have been trying the bioidentical hormone route for three years. Trying the cream from a local pharmacy, levels never increased at all, I was told I did not absorb them. Then the troches, levels skyrocketed. Too much Estrodial, cut that way back. I was on the sublinguial drops of Progesterone and Estrodial. I have been taking up to 200 mg of progesterone daily and very little Estrodial. Hot flashes and Night sweats have still continued. I stopped the Estrodial and still have the hot flashes and night sweats.

The biggest problem, is the weight gain, even when I am on the Progesterone alone. Up at least 10 pounds, when still exercising and eating good. (not perfectly) but not enough to gain this weight. I am confused as to why I am still gaining weight with being on the progesterone 200 mg only and still have the hot flashes and night sweats.

I would love to try the cream, but I have spent so much money on prescription creams that have not changed my levels at all.

Comments for Weight Gain

Click here to add your own comments

Jun 10, 2014
by: Deborah

Hi Janet

I may not be able to help too much, but I can hopefully help a little:

The sublingual stuff probably isn't going to help too much; the best way to get progesterone is through the skin.

Also, Wray has said that if you have stronger symptoms, you need more than 200 mg a day.

I'd been having hot flashes for years and learned to live with them - they were the least of my problems. But recently they got much worse, and I'd had enough and upped my dose to two teaspoons of the Natpro cream a day (I think that's close to 500 mg).

I've been doing it for a few weeks and I can tell a real difference. I still get the hot flashes but they are at a much, much lower level. I suppose I could up the dosage again, but it's a lot of cream to rub in! : )

I have the weight gain too - 30 pounds out of nowhere, when I'd always been fit and healthy - and nothing worked for five years.

I've now managed to lose ten pounds, but the scale just sits at that number....very annoying. But still, I've seen results so I'm going to persevere.

I hope this helps a little bit - Joy can probably help a whole lot more!

Jun 12, 2014
Cream not absorbing
by: Janet

I would love to use the cream, but any cream that I have ever purchased, even the ones that the compounding pharmacy made up have not absorbed in my skin. My levels have never changed while I was on the cream and it was for over 9 months.

Does this make sense to anyone?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...